Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 209, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 24, 2015, 7:53 PM CDT for Ouachita Parish, Louisiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2015, 7:53 PM CDT (00:53 UTC)
- Expired
- Jun 24, 2015, 8:33 PM CDT
- In force
- 40 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Ouachita Parish, LA
The radar
The Shreveport radar (KSHV), 158 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 0.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1657 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1596 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 6:48 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 24, 6:48 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 648 PM CDT WED JUN 24 2015 .UPDATE... HAVE UPDATED THE EVENING FORECAST TO INCLUDE POPS FOR ALL OF NORTHERN LOUISIANA...SOUTHWEST ARKANSAS AND EXTREME EAST TEXAS. ISOLATED TO WIDELY SCATTERED CONVECTION HAS DEVELOPED ACROSS PORTIONS OF THESE AREAS WHICH PREVIOUSLY HAD NO MENTION OF PRECIPITATION OVERNIGHT. ALSO...GETTING CONCERNED ABOUT CONVECTION EAST OF MONROE ATTM. CONVECTION IS MOVING SLIGHTLY SOUTH OF DUE WEST AND GIVEN HOW LONG CONVECTION LASTED LAST NIGHT TO OUR SOUTH...THIS ACTIVITY WILL LIKELY MAKE IT INTO AT LEAST OUR NE LA PARISHES. INCREASED POPS TO HIGH CHANCE CATEGORY TO ACROSS NE LA TO ACCOUNT FOR THIS POSSIBILITY. OTHERWISE...NO ADDITIONAL CHANGES NECESSARY ATTM. UPDATED ZONES ALREADY SENT...13. 13 && .AVIATION... FOR THE 25/00Z TAFS...ISOLATED CONVECTION HAS SO FAR BEEN VERY SPOTTY IN COVERAGE BUT MORE NUMEROUS SHWRS/TSTMS WILL MOVE WESTWARD INTO THE AREA FROM MS/ERN LA EARLY IN THE PERIOD. KMLU WILL LIKELY BE AFFECTED BY THIS ACTIVITY. BASED ON THE LAST COUPLE OF NIGHTS...CONVECTION WILL LIKELY PERSIST UNTIL FINALLY DISSIPATING BY 25/05Z. VFR CONDITIONS ARE GENERALLY EXPECTED TO PREVAIL WITH THE EXCEPTION OF SOME PATCHY FOG AT KLFK AROUND SUNRISE THURSDAY AND OF COURSE MVFR/IFR CONDITIONS WILL BE POSSIBLE WITH ANY SHWRS/TSTMS. MORE ISOLATED TO WIDELY SCATTERED CONVECTION SHOULD DEVELOP DURING PEAK HEATING THURSDAY ACROSS SRN AR/NRN LA/PORTIONS OF E TX. /09/ .PREV DISCUSSION... /ISSUED 144 PM CDT WED JUN 24 2015/ DISCUSSION... UPPER-RIDGE TO GRADUALLY BREAK DOWN OVER THE NEXT SEVERAL DAYS ALLOWING FOR INCREASED CHANCES FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. AFTERNOON HIGH TEMPERATURES TO BE SLIGHTLY COOLER DUE TO INCREASED INSTABILITY AND CLOUD COVER AS UPPER-TROUGH DEEPENS ACROSS THE REGION. A WEAK SURFACE FRONTAL BOUNDARY TO BE THE FOCUS OF CONVECTION FROM FRIDAY THROUGH SUNDAY. THE FRONT...STRETCHING FROM THE MID- MISSISSIPPI VALLEY INTO THE MIDWEST...WILL DRIFT SOUTHWARD INTO NORTHEAST TEXAS AND SOUTHERN ARKANSAS ON FRIDAY NIGHT ALLOWING FOR INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS THE INTERSTATE 30 CORRIDOR ON FRIDAY EVENING. PRECIP CHANCES TO INCREASE ACROSS NORTH LOUISIANA AND DEEP EAST TEXAS ON SATURDAY AS THE FRONT CONTINUES TO MIGRATE SOUTH. BECAUSE FRONT IS FORECAST TO STALL SOMEWHERE ACROSS THE NORTHERN GULF COAST EARLY NEXT WEEK...SOME UNCERTAINTY EXISTS REGARDING PLACEMENT AND COVERAGE OF RAIN CHANCES FOR NEXT WEEK. SHOULD THE FRONT STALL FARTHER NORTH...RAIN CHANCES ACROSS DEEP EAST TEXAS AND NORTH LOUISIANA WOULD BE SIGNIFICANTLY HIGHER. OTHERWISE...HIGH TEMPERATURES TO RANGE FROM THE UPPER 80S THROUGH THE WEEKEND TO THE LOWER 90S NEXT WEEK. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 76 94 75 93 / 30 20 10 10 MLU 75 94 75 93 / 50 30 10 20 DEQ 71 94 72 91 / 20 10 10 30 TXK 75 94 75 92 / 20 10 10 20 ELD 74 94 74 92 / 40 20 10 20 TYR 74 93 74 91 / 10 10 10 10 GGG 74 93 74 92 / 10 10 10 10 LFK 74 93 75 92 / 20 20 10 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 09/13
Hazardous weather outlook, Jun 24, 11:51 AM CDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1151 AM CDT WED JUN 24 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-251700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1151 AM CDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THE EVENING HOURS OVER PORTIONS OF DEEP EAST TEXAS...NORTH LOUISIANA AND SOUTH CENTRAL ARKANSAS. GIVEN THE EXTENT OF STRONG HEATING AND INSTABILITY...ISOLATED SEVERE STORMS CAN NOT BE RULED OUT...WITH DAMAGING WIND POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED THUNDERSTORMS WILL RETURN TO THE REGION LATE FRIDAY NIGHT THROUGH SATURDAY NIGHT...ALONG AND AHEAD OF A SOUTHWARD MOVING FRONT. A FEW OF THE STORMS MAY APPROACH SEVERE LIMITS... MAINLY ACROSS NORTHERN AREAS FRIDAY EVENING...AND OVER SOUTHERN AREAS SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS IS NOT EXPECTED THROUGH TONIGHT DUE TO THE ISOLATED NATURE OF THE CONVECTION. 05
In the hours before
Special weather statement, Jun 24, 4:22 PM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
422 PM CDT WED JUN 24 2015
LAZ017-242200-
SABINE LA-
422 PM CDT WED JUN 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SABINE PARISH UNTIL
500 PM CDT...
AT 421 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHEAST OF HORNBECK...OR 12 MILES NORTH OF ANACOCO...MOVING
WEST AT 5 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MANY...FLORIEN...FISHER AND MOUNT CARMEL.
LAT...LON 3128 9348 3155 9350 3152 9324 3137 9324
3136 9339 3129 9343
TIME...MOT...LOC 2121Z 084DEG 5KT 3143 9331
13Special weather statement, Jun 24, 5:34 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 534 PM CDT WED JUN 24 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-250500- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE... MINERAL SPRINGS...DIERKS...ASHDOWN...HOPE...PRESCOTT... TEXARKANA...STAMPS...LEWISVILLE...BRADLEY...MAGNOLIA... EL DORADO...SHREVEPORT...BOSSIER CITY...MINDEN...SPRINGHILL... HOMER...HAYNESVILLE...RUSTON...FARMERVILLE...BERNICE... MANSFIELD...STONEWALL...LOGANSPORT...COUSHATTA...MARTIN... ARCADIA...RINGGOLD...GIBSLAND...JONESBORO...MONROE...MANY... ZWOLLE...PLEASANT HILL...NATCHITOCHES...WINNFIELD...COLFAX... MONTGOMERY...DRY PRONG...CLARKS...GRAYSON...COLUMBIA...JENA... MIDWAY...OLLA...IDABEL...BROKEN BOW...CLARKSVILLE...BOGATA... MOUNT VERNON...MOUNT PLEASANT...PITTSBURG...DAINGERFIELD... LONE STAR...NAPLES...OMAHA...ATLANTA...LINDEN...HUGHES SPRINGS... QUEEN CITY...MINEOLA...WINNSBORO...QUITMAN...HAWKINS...GILMER... BIG SANDY...JEFFERSON...TYLER...LONGVIEW...MARSHALL... JACKSONVILLE...RUSK...HENDERSON...CARTHAGE...NACOGDOCHES... CENTER...LUFKIN...SAN AUGUSTINE...HEMPHILL...PINELAND 534 PM CDT WED JUN 24 2015 ...PRESS RELEASE CONCERNING THE RED RIVER IN SHREVEPORT... JUST TWO AND A HALF WEEKS AGO...SHREVEPORT SAW THE FIRST MAJOR FLOOD ALONG THE RED RIVER IN 70 YEARS...AND NOW THE RED RIVER WILL SEE ITS SECOND FLOOD IN LESS THAN A MONTH DUE TO UPSTREAM RAINFALL FROM TROPICAL STORM BILL. BILL PRODUCED BETWEEN TWO AND SIX INCHES ACROSS THE RED RIVER BASIN ALONG THE TEXAS AND OKLAHOMA BORDER...WITH LOCAL AMOUNTS UPWARDS OF 13 INCHES IN SOUTH CENTRAL OKLAHOMA. AS A RESULT...THE RED RIVER IS ON THE RISE AGAIN...WITH THE CURRENT CREST MOVING DOWNSTREAM BETWEEN ARTHUR CITY...OKLAHOMA AND DEKALB...TEXAS. ALTHOUGH THERE IS EVIDENCE OF THE CHANNEL CHANGING FOLLOWING THIS MOST RECENT FLOOD...THE NOAA NATIONAL WEATHER SERVICE IN SHREVEPORT AND THE NOAA NWS LOWER MISSISSIPPI RIVER FORECAST CENTER ARE USING THE MOST RECENT DATA PROVIDED BY THE USGS AND ARMY CORPS OF ENGINEERS IN OUR FLOOD MODELS FOR THIS NEW FLOOD WAVE. USING THIS UPDATED DATA...THE NWS BELIEVES THE RED RIVER WILL LIKELY CREST AROUND 32.5 FEET IN SHREVEPORT ON JULY 1ST. ALTHOUGH THIS IS NEARLY 4.5 FEET LOWER THAN THE CREST WE SAW IN MID JUNE...THIS CREST IS STILL 2.5 FEET ABOVE FLOOD STAGE AND SOME PEOPLE WILL BE IMPACTED. SEVERAL FACTORS GO INTO FORECASTING THIS RIVER CREST...AND ADJUSTMENTS TO THE CURRENT CREST MAY BE NEEDED BASED ON THESE CHANGING FACTORS. FOR EXAMPLE...MORE RAIN IS IN THE FORECAST FOR THIS WEEKEND. ANY ADJUSTMENTS WILL DEPEND ON HOW MUCH RAINFALL OCCURS AS WELL AS WHERE THIS RAINFALL OCCURS. WE ENCOURAGE EVERYONE TO STAY TUNED TO THE LATEST WEATHER AND RIVER FORECASTS. 03/13
Special weather statement, Jun 24, 7:25 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 725 PM CDT WED JUN 24 2015 LAZ019-020-250130- WINN LA-GRANT LA- 725 PM CDT WED JUN 24 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WINN AND NORTHWESTERN GRANT PARISHES UNTIL 830 PM CDT... AT 724 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WINNFIELD...MOVING WEST AT 10 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WINNFIELD...CALVIN...ATLANTA...WILLIANA...HUDSON AND JOYCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3204 9243 3166 9245 3169 9286 3209 9282 TIME...MOT...LOC 0024Z 094DEG 9KT 3190 9254 09
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:25 PM CDT | Special Weather Statement | SHV | Winn | 65 min |
| Jun 24, 9:09 PM CDT | Special Weather Statement | SHV | Grant, LaSalle, Winn | 66 min |
| Jun 25, 2:42 PM CDT | Special Weather Statement | SHV | Ouachita | 63 min |
| Jun 25, 4:24 PM CDT | Special Weather Statement | SHV | Natchitoches | 36 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.